Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 22, NWS Milwaukee, WI

March 2, 2016

NWS Milwaukee, WI issued this small craft advisory at Mar 2, 2016, 4:01 PM CST. It took effect at Mar 3, 2016, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 2, 2016, 4:01 PM CST (22:01 UTC)
In effect from
Mar 3, 2016, 6:00 AM CST
Expired
Mar 3, 2016, 3:07 AM CST
In force
Issued by
NWS Milwaukee, WI

The text

As transmitted.

512 
WHUS73 KMKX 022201
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
401 PM CST WED MAR 2 2016

...INCREASING EAST WINDS WILL BUILD HIGH WAVES THURSDAY...

.LOW PRESSURE WILL TRACK ACROSS SOUTHERN ILLINOIS ON THURSDAY. THE
TIGHT PRESSURE GRADIENT WILL LEAD TO INCREASING EASTERLY WINDS
ACROSS SOUTHERN LAKE MICHIGAN DURING THE MORNING HOURS THURSDAY.
THIS WILL RESULT IN HIGH WAVES OVER THE NEARSHORE WATERS OF
SOUTHERN WISCONSIN... ESPECIALLY FROM THE NORTH POINT LIGHT TO
WINTHROP HARBOR.

LMZ645-646-030615-
/O.NEW.KMKX.SC.Y.0022.160303T1200Z-160304T0400Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
401 PM CST WED MAR 2 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 10 PM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 10 PM CST
THURSDAY. 

* WINDS: EAST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THURSDAY
  MORNING... EASING TO 10 TO 20 KNOTS LATE THURSDAY AFTERNOON.

* WAVES: 3 TO 5 FEET ON THURSDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
2 follow-up statements
034 
WHUS73 KMKX 030304
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
904 PM CST WED MAR 2 2016

...INCREASING EAST WINDS WILL BUILD HIGH WAVES THURSDAY...

.LOW PRESSURE WILL TRACK ACROSS SOUTHERN ILLINOIS ON THURSDAY.
THE TIGHT PRESSURE GRADIENT WILL LEAD TO INCREASING EASTERLY
WINDS ACROSS SOUTHERN LAKE MICHIGAN DURING THE MORNING HOURS
THURSDAY. THIS WILL RESULT IN HIGH WAVES OVER THE NEARSHORE
WATERS OF SOUTHERN WISCONSIN...ESPECIALLY FROM THE NORTH POINT
LIGHT TO WINTHROP HARBOR.

LMZ645-646-031115-
/O.CON.KMKX.SC.Y.0022.160303T1200Z-160304T0400Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
904 PM CST WED MAR 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 10 PM CST
THURSDAY...

* WINDS: EAST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THURSDAY 
  MORNING... EASING TO 10 TO 20 KNOTS LATE THURSDAY AFTERNOON. 

* WAVES: 3 TO 5 FEET ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
689 
WHUS73 KMKX 030907
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
307 AM CST THU MAR 3 2016


LMZ645-646-031015-
/O.CAN.KMKX.SC.Y.0022.160303T1200Z-160304T0400Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
307 AM CST THU MAR 3 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

LIGHTER WINDS AND LESSER WAVE HEIGHTS ARE EXPECTED TODAY...THUS
THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. EXPECT EAST WINDS
AROUND 10 KNOTS BACKING NORTHEAST 5 TO 10 KNOTS IN THE AFTERNOON.
WAVES OF 1 TO 3 FEET. 

$$

WWW.WEATHER.GOV/MKX
MG

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 2, 3:35 PM CST, 26 minutes earlier.

Area forecast discussion, Mar 2, 3:35 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CST WED MAR 2 2016

.TONIGHT AND THURSDAY... FORECAST CONFIDENCE MEDIUM.

LOW PRESSURE WILL TRACK ACROSS SOUTHERN IL ON THU. THIS SYSTEM WILL
BRING ACCUMULATING SNOW TO NORTHERN IL THAT SHOULD CLIP FAR SOUTHERN
WI. A BAND OF MID LEVEL CLOUDS WITH 850-700MB THETA-E ADVECTION
CURRENTLY OVER EASTERN IOWA WILL SLIDE NORTHEAST THROUGH SOUTHERN WI
THIS EVENING. DEWPOINTS OVER THE AREA ARE CURRENTLY VERY LOW IN THE
SINGLE DIGITS. EVEN WITH WEAK MOISTURE ADVECTION... WE WILL STILL
HAVE A LARGE DEWPOINT DEPRESSION BETWEEN THE GROUND AND MID
LEVELS... SO NOT EXPECTING ANY MORE THAN POSSIBLE FLURRIES TO REACH
THE SURFACE THIS EVENING. KEPT THE POPS ON THE LOW CHANCE SIDE.

THERE IS QUITE THE BROAD UPPER TROUGH WITH THIS SYSTEM FOR SOUTHERN
WI... WITH MINIMAL 500MB VORTICITY ADVECTION OR OTHER LOW/MID LEVEL
FORCING FOR OUR AREA. THE STRONGER SHORTWAVE AND PIVOTING BAND OF
FRONTOGENESIS WILL REMAIN CONFINED TO NORTHERN IL. THUS THERE WILL
BE A TIGHT GRADIENT WITH THE ACCUMULATING SNOWFALL. STILL EXPECT THE
1-INCH ACCUMULATION TO BE IN THE SOUTHERN TIER OF WI COUNTIES. IT IS
UNCERTAIN HOW FAR NORTH THE SNOW WILL SPREAD DUE TO MID LEVEL DRY
AIR... SO KEPT CHANCES LOW FROM THE I-94 CORRIDOR AND NORTHWARD.

AS LOW PRESSURE TRACKS INTO SOUTHERN WI THU AFTERNOON... 1000-850MB
FLOW WILL TURN TO THE NORTHEAST AND PICK UP SOME LAKE MICHIGAN
MOISTURE. MODELS ARE PICKING UP ON A BAND OF HIGHER LAYER RH THAT
SHOULD LEAD TO AN EXTENDED PERIOD OF LOW CLOUD AND A SMALL CHANCE
FOR LIGHT SNOW OR FLURRIES IN MAINLY SOUTHEAST WI THROUGH THU
AFTERNOON.

.THURSDAY NIGHT AND FRIDAY...FORECAST CONFIDENCE IS MEDIUM.

WE SHOULD DRY OUT BRIEFLY AS THE LOW PRESSURE EXITS TO THE
SOUTHEAST THURSDAY EVENING. THERE IS A SMALL CHANCE FOR SOME
LINGERING FLURRIES OR EVENING FREEZING DRIZZLE...SINCE THE
DENDRITE ZONE DRIES OUT...BUT NOT CONFIDENT ENOUGH TO INCLUDE IT.
WE/RE PRETTY SATURATED THROUGH THE FIRST 4KFT...THEN DRY OUT
SIGNIFICANTLY ABOVE THAT. CLEARING LATE COULD BRING A QUICK COOL
DOWN JUST BEFORE SUNRISE...SO LOW TEMPS A BIT TRICKY.

WEAK RIDGING MOVES THROUGH FRIDAY MORNING AND EXITS BY FRIDAY
EVENING. VERY STRONG WARM ADVECTION APPROACHES THE AREA ON THE
BACK SIDE OF THE RIDGE LATE FRIDAY AFTERNOON AND COULD INTRODUCE
A RAIN/SNOW MIX MAINLY WEST OF MADISON DURING THE LAST HALF OF THE
AFTERNOON.

.FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE IS MEDIUM.

ANOTHER LOW PRESSURE SYSTEM WILL HIT THE WESTERN GREAT LAKES. THE
CENTER OF THIS SFC LOW TRACKS ACROSS CENTRAL TO NRN WI FRIDAY
NIGHT. THE WARM ADVECTION IS IMPRESSIVE AND DEEP...BUT WE SHOULD
STAY COLD ENOUGH TO KEEP PRECIP TYPE AS ALL SNOW DURING THIS
PERIOD. THERE IS A WARM AXIS THAT POKES INTO THE SOUTH
BRIEFLY...BUT IT DISAPPEARS WITH EVAPORATIVE COOLING FROM THE
PRECIP THAT STARTS LATE FRIDAY AFTERNOON. IT/S ACCOMPANIED BY A
DECENT MID LEVEL SHORT WAVE...SO THE OMEGA FIELDS ARE LOOKING
IMPRESSIVE. WILL CARRY PRETTY HIGH POPS WITH THIS ONE AND WE/RE
LOOKING AT A 1 TO 2.5 INCH EVENT. THE HIGHEST AMOUNTS RIGHT NOW
ARE FOCUSED OVER THE NORTHEAST FORECAST AREA...FOND DU
LAC/SHEBOYGAN. TIMING FOR THE PEAK PRECIP IS ABOUT MID EVENING
THROUGH 3-4AM SATURDAY.

THE LOW WILL SLIDE SOUTHEAST AND EXIT TO THE EAST QUICKLY SATURDAY
MORNING. SO LOOK FOR THINGS TO IMPROVE QUICKLY DURING THE MORNING.
LOOKS DRY BY AFTERNOON. WE DON/T REALLY COOL OFF THAT MUCH BEHIND
THIS LOW...SO LOOKING AT MID 30S TO AROUND 40 FOR SATURDAY.

.SUNDAY...FORECAST CONFIDENCE IS MEDIUM.

THINGS ARE LOOKING DRY RIGHT NOW FOR SUNDAY. TEMPS REBOUND A BIT
AND CLIMB TO THE LOWER AND MID 40S. THERE ARE SOME TIMING ISSUES
WITH THE LONGER RANGE MODELS HOWEVER...BUT THIS IS MORE AN ISSUE
FOR SUNDAY NIGHT. THE ECMWF PROGRESSES THE RIDGE TO THE EAST
QUICKER THAN THE SLOWER GFS. THEREFORE THE ECMWF IS BRINGING SOME
WARM ADVECTION/ISENTROPIC TYPE LIGHT RAIN SHOWERS IN HERE LATER
SUNDAY AFTERNOON. THE EC SEEMS TOO FAST GIVEN THE ENSEMBLE OF
SOLUTIONS.

.SUNDAY NIGHT THROUGH WEDNESDAY...FORECAST CONFIDENCE IS LOW.

THE FORECAST FOR EARLY NEXT WEEK IS PEPPERED WITH LOTS OF
POPS...BUT REALITY WILL LIKELY SHOW THAT WE/LL SEE PRECIP DURING A
MUCH SHORTER PERIOD. THIS IS DUE TO MUCH UNCERTAINTY AMONG THE
MODELS IN HOW THE PATTERN WILL EVOLVE. THE ONE BIG MESSAGE FOR
EARLY NEXT WEEK IS VERY MILD. WE SEE A LARGE UPPER LEVEL RIDGE
BUILD OVER THE MID SECTION OF THE COUNTRY SUNDAY NIGHT AND
MONDAY...WITH DEEP TROFING OVER THE WRN U.S. AS THE PATTERN
TRANSLATES EAST...WELL GET INTO THE INCREASINGLY MOIST AND
POTENTIALLY ACTIVE UPPER LEVEL SOUTHWEST FLOW BETWEEN THE RIDGE
AND TROF. THE MODELS ALWAYS STRUGGLE WITH PRECIP CHANCES IN THESE
PATTERNS AND QUITE OFTEN WE HAVE TO WAIT UNTIL THE ASSOCIATED
SURFACE TROF GETS CLOSER TO THE AREA BEFORE WE ACTUALLY GET ANY
RAIN. BUT NOT ALWAYS. PLUS...THE MODELS ARE NOT IN COMPLETE
AGREEMENT ON HOW ALL THIS WILL COME TOGETHER. TUESDAY IS THE PICK
DAY OF THE WEEK WITH HIGHS IN THE MID 50S TO AROUND 60 EXPECTED.
THE SFC TROF/CDFNT WILL BE APPROACHING THE WRN FORECAST AREA BY
LATE TUESDAY OR TUESDAY EVENING. NOT SEEING MUCH IN THE WAY OF
INSTABILITY OR CAPE FOR THUNDERSTORMS. BUT WILL KEEP AN ISOLD
MENTION ACROSS THE SOUTH FOR TUESDAY...JUST AHEAD OF THE COLD
FRONT.

&&

.AVIATION/00Z TAFS/...

VFR CONDITIONS THROUGH MOST OF TONIGHT. MID LEVEL CLOUDS WILL SPREAD
INTO SOUTHERN WI THIS EVENING. THERE ARE RETURNS ON RADAR ASSOCIATED
WITH THESE CLOUDS UPSTREAM... BUT THE LOW LEVELS ARE TOO DRY SO THE
SNOW IS NOT REACHING THE GROUND.

BY EARLY THU MORNING...THE BETTER LOW LEVEL FORCING WILL BRING SNOW
ACROSS NORTHERN IL. THE SNOW SHOULD CLIP SOUTHERN WI EARLY THU
MORNING THROUGH LATE MORNING. THERE IS STILL UNCERTAINTY ABOUT HOW
FAR NORTH THE ACCUMULATING SNOW WILL SPREAD INTO SOUTHERN/CENTRAL
WI.

CIGS WILL DROP TO MVFR LEVELS BY MID THU MORNING AND REMAIN THERE
THROUGH MOST OF THE AFTERNOON ALONG AND SOUTH OF MSN-MKE AS LOW
PRESSURE TRACKS ACROSS SOUTHERN IL. NORTHEAST FLOW MIDDAY THU
THROUGH THU EVENING WILL LEAD TO LAKE EFFECT CLOUDS AND POSSIBLE
LAKE EFFECT SNOW SHOWERS/FLURRIES OVER SOUTHEAST WI.

&&

.MARINE...

LOW PRESSURE WILL TRACK ACROSS SOUTHERN IL ON THURSDAY. ISSUED A
SMALL CRAFT ADVISORY FOR THE SOUTHERN TWO WI NSH ZONES TO ACCOUNT
FOR MARGINALLY HIGH EAST WINDS AND RESULTANT HIGH WAVES.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TONIGHT/THURSDAY AND AVIATION/MARINE...MRC
THURSDAY NIGHT THROUGH WEDNESDAY...DAVIS
Hazardous weather outlook, Mar 2, 3:23 PM CST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
323 PM CST WED MAR 2 2016

WIZ046-047-051-052-056>060-062>072-032130-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
323 PM CST WED MAR 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

LOW PRESSURE PASSING SOUTH OF WISCONSIN COULD BRING AROUND 1 INCH
OF SNOW TO AREAS SOUTH OF MILWAUKEE AND MADISON...MAINLY ALONG
THE STATE LINE. THIS SNOW COULD MAKE FOR MORNING COMMUTE A BIT
SLIPPERY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

ONE TO POSSIBLY 3 INCHES OF SNOW IS EXPECTED FRIDAY NIGHT INTO
SATURDAY MORNING. LOWEST AMOUNTS ALONG THE WISCONSIN/ILLINOIS
STATE LINE...HIGHER TOWARD FOND DU LAC AND SHEBOYGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-032130-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
323 PM CST WED MAR 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY IS IN EFFECT THURSDAY AND THURSDAY EVENING
SOUTH OF MILWAUKEE FOR BRISK EASTERLY WINDS ASSOCIATED WITH LOW
PRESSURE PASSING SOUTH OF WISCONSIN.

DAVIS

WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.